Previous |  Up |  Next

Article

Title: Lower bounds for integral functionals generated by bipartite graphs (English)
Author: Kaskosz, Barbara
Author: Thoma, Lubos
Language: English
Journal: Czechoslovak Mathematical Journal
ISSN: 0011-4642 (print)
ISSN: 1572-9141 (online)
Volume: 69
Issue: 2
Year: 2019
Pages: 571-592
Summary lang: English
.
Category: math
.
Summary: We study lower estimates for integral fuctionals for which the structure of the integrand is defined by a graph, in particular, by a bipartite graph. Functionals of such kind appear in statistical mechanics and quantum chemistry in the context of Mayer's transformation and Mayer's cluster integrals. Integral functionals generated by graphs play an important role in the theory of graph limits. Specific kind of functionals generated by bipartite graphs are at the center of the famous and much studied Sidorenko's conjecture, where a certain lower bound is conjectured to hold for every bipartite graph. In the present paper we work with functionals more general and lower bounds significantly sharper than those in Sidorenko's conjecture. In his 1991 seminal paper, Sidorenko proved such sharper bounds for several classes of bipartite graphs. To obtain his result he used a certain way of ``gluing'' graphs. We prove his inequality for a new class of bipartite graphs by defining a different type of gluing. (English)
Keyword: integral inequality
Keyword: bipartite graph
Keyword: graph homomorphism
Keyword: Sidorenko's conjecture
MSC: 05C35
MSC: 26D15
idZBL: Zbl 07088805
idMR: MR3959965
DOI: 10.21136/CMJ.2019.0453-17
.
Date available: 2019-05-24T09:03:21Z
Last updated: 2019-09-26
Stable URL: http://hdl.handle.net/10338.dmlcz/147745
.
Reference: [1] Bernardi, O.: Solution to a combinatorial puzzle arising from Mayer's theory of cluster integrals.Sémin. Lothar. Comb. 59 (2007), Article No. B59e, 10 pages. Zbl 1193.05012, MR 2465401
Reference: [2] Bogachev, V. I.: Measure Theory. Vol. I, II.Springer, Berlin (2007). Zbl 1120.28001, MR 2267655, 10.1007/978-3-540-34514-5
Reference: [3] Conlon, D., Fox, J., Sudakov, B.: An approximate version of Sidorenko's conjecture.Geom. Funct. Anal. 20 (2010), 1354-1366. Zbl 1228.05285, MR 2738996, 10.1007/s00039-010-0097-0
Reference: [4] Conlon, D., Kim, J. H., Lee, C., Lee, J.: Some advances on Sidorenko's conjecture.J. London Math. Soc. 98 (2018), 593-608. Zbl 07000630, MR 3893193, 10.1112/jlms.12142
Reference: [5] Conlon, D., Lee, J.: Finite reflection groups and graph norms.Adv. Math. 315 (2017), 130-165. Zbl 1366.05107, MR 3667583, 10.1016/j.aim.2017.05.009
Reference: [6] Hatami, H.: Graph norms and Sidorenko's conjecture.Isr. J. Math. 175 (2010), 125-150. Zbl 1227.05183, MR 2607540, 10.1007/s11856-010-0005-1
Reference: [7] Kaouche, A., Labelle, G.: Mayer and Ree-Hoover weights, graph invariants and bipartite complete graphs.P.U.M.A., Pure Math. Appl. 24 (2013), 19-29. Zbl 1313.05019, MR 3197094
Reference: [8] Kim, J. H., Lee, C., Lee, J.: Two approaches to Sidorenko's conjecture.Trans. Am. Math. Soc. 368 (2016), 5057-5074. Zbl 1331.05220, MR 3456171, 10.1090/tran/6487
Reference: [9] Král', D., Martins, T. L., Pach, P. P., Wrochna, M.: The step Sidorenko property and non-norming edge-transitive graphs.Available at https://arxiv.org/abs/1802.05007. MR 3873870
Reference: [10] Labelle, G., Leroux, P., Ducharme, M. G.: Graph weights arising from Mayer's theory of cluster integrals.Sémin. Lothar. Comb. 54 (2005), Article No. B54m, 40 pages. Zbl 1188.82007, MR 2341745
Reference: [11] Li, J. L., Szegedy, B.: On the logarithmic calculus and Sidorenko's conjecture.Available at https://arxiv.org/abs/1107.1153.
Reference: [12] Lovász, L.: Large Networks and Graph Limits.Colloquium Publications 60. American Mathematical Society, Providence (2012). Zbl 1292.05001, MR 3012035, 10.1090/coll/060
Reference: [13] Mayer, J. E., Mayer, M. Göppert: Statistical Mechanics.J. Wiley and Sons, New York (1940),\99999JFM99999 66.1175.01. MR 0674819
Reference: [14] Royden, H. L.: Real Analysis.Macmillan Publishing, New York (1988). Zbl 0704.26006, MR 1013117
Reference: [15] Sidorenko, A. F.: Inequalities for functionals generated by bipartite graphs.Discrete Math. Appl. 2 (1991), Article No. 489-504 English. Russian original translation from Diskretn. Mat. 3 1991 50-65. Zbl 0787.05052, MR 1138091, 10.1515/dma.1992.2.5.489
Reference: [16] Sidorenko, A.: A correlation inequality for bipartite graphs.Graphs Comb. 9 (1993), 201-204. Zbl 0777.05096, MR 1225933, 10.1007/BF02988307
Reference: [17] Szegedy, B.: An information theoretic approach to Sidorenko's conjecture.Available at https://arxiv.org/abs/1406.6738.
.

Fulltext not available (moving wall 24 months)

Partner of
EuDML logo